MAUDE Adverse Event Report: ABBOTT MOLECULAR, INC. ALINITY M SYSTEM; REAL TIME NUCLEIC ACID AMPLIFICATION SYSTEM

ABBOTT MOLECULAR, INC. ALINITY M SYSTEM; REAL TIME NUCLEIC ACID AMPLIFICATION SYSTEM
Catalog Number 08N53-002
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/27/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
An investigation is in process.A follow-up report will be submitted when the investigation is complete.This incident is being reported to fda because the incident occurred internationally using the alinity m system, list 08n53-002, which is also us fda approved.
 
Event or Problem Description
The customer reported a leak on their alinity m system.The customer reported that solution was leaking from inside the solutions drawer and pooling on the floor in front of the instrument.Appropriate personal protective equipment (ppe) was worn when the spill was cleaned.There was no exposure to the liquid and no injury.There was no patient involved as the leak was identified by the alinity m system user.
 
Additional Manufacturer Narrative
The complaint ticket has been reviewed and determined to be the same issue as described in a previously performed investigation.This investigation confirmed that the system solutions drawer enclosure design, which includes six thru holes at the bottom, allows liquid originating in the system solutions drawer to escape.Additionally, it confirmed the gems reservoir sensor may fail to detect a full reservoir bottle of liquid, resulting in a leak.Therefore, this complaint investigation will be dispositioned as confirmed and linked to the associated risk assessment.A complaint search of reportable events and leaks on the alinity m system was completed and a review of the frequency of exposure to hazards has determined that there is no change in the frequency of hazard or the frequency of harm related to exposure of a physical hazard (slip/fall), chemical hazard or biohazard (within the predefined risk management file level).Abbott molecular is implementing an improved design element to prevent leaks outside the footprint of the instrument.Abbott has identified that the system solutions drawer enclosure design of the alinity m system may allow liquid (liquid waste or system solution(s)) originating in the system solutions drawer to flow beyond the footprint of the instrument and into the walking-path of the user.An alinity m system liner will be installed to mitigate these leaks beyond the footprint of the instrument.Note: risk assessment which was previously opened for leaks did not necessitate field action because the frequency of the occurrence of the hazards (physical (slip/fall), chemical or biohazard), was determined to be improbable.It is only upon implementation of this mitigation in the field for leaks that an action is being taken.Fa-am-mar2025-306, was issued on march 20, 2025.This action was deemed reportable as an fsca.The field corrective action was issued as an urgent field safety notice / field correction recall letter providing customers background on the issue, potential impact and necessary actions.List of mdrs associated with fa-am-mar2025-306: 3005248192-2025-00086, 3005248192-2025-00129, follow up 01.3005248192-2025-00035, follow up 01.3005248192-2025-00045, follow up 01.3005248192-2025-00044, follow up report 1.3005248192-2025-00043, follow up report 1.3005248192-2025-00100, follow up report 1.3005248192-2025-00002, follow up report 1.3005248192-2025-00054, follow up report 2.3005248192-2025-00162, follow up report 1.3005248192-2025-00132, follow up report 1.3005248192-2025-00161, follow up report 1.3005248192-2025-00164, follow up report 1.3005248192-2025-00060, follow up report 1.3005248192-2025-00059, follow up report 1.3005248192-2025-00188, follow up report 1.3005248192-2025-00206, follow up report 1.3005248192-2025-00208, follow up report 1.3005248192-2025-00218, follow up report 1.3005248192-2025-00219, follow up report 1.3005248192-2025-00157, follow up report 1.3005248192-2025-00167, follow up report 1.3005248192-2025-00226, follow up report 1.3005248192-2025-00230, follow up report 1.3005248192-2025-00163, follow up report 1.3005248192-2025-00191, follow up report 1.3005248192-2025-00229, follow up report 2.3005248192-2025-00235, follow up report 1.3005248192-2025-00236, follow up report 1.3005248192-2025-00237, follow up report 1.3005248192-2025-00244, follow up report 1.3005248192-2025-00259, follow up report 1.3005248192-2025-00269, follow up report 1.3005248192-2025-00260, follow up report 1.3005248192-2025-00256, follow up report 1.3005248192-2025-00243, follow up report 1.3005248192-2025-00295, follow up report 1.3005248192-2025-00285, follow up report 1.3005248192-2025-00304, follow up report 1.3005248192-2025-00323, follow up report 1.3005248192-2025-00324, follow up report 1.3005248192-2025-00305, follow up report 1.3005248192-2025-00441.3005248192-2025-00298, follow up report 1.3005248192-2025-00443, follow up report 1.3005248192-2025-00444, follow up report 1.3005248192-2025-00445, follow up report 1.3005248192-2025-00448, follow up report 1.3005248192-2025-00460, follow up report 1.3005248192-2025-00461, follow up report 1.3005248192-2025-00479, follow up report 1.3005248192-2025-00494, follow up report 1.3005248192-2025-00497, follow up report 1.3005248192-2025-00503, follow up report 1.3005248192-2025-00505, follow up report 1.

Brand Name
ALINITY M SYSTEM
Common Device Name
REAL TIME NUCLEIC ACID AMPLIFICATION SYSTEM
Manufacturer (Section D)
ABBOTT MOLECULAR, INC.
1300 e. touhy ave.
des plaines IL 60018 3315
Manufacturer (Section G)
ABBOTT MOLECULAR, INC.
1300 e. touhy ave.
des plaines IL 60018 3315
Manufacturer Contact
albert chianello
1300 e. touhy ave.
des plaines, IL 60018-3315
2242064064
MDR Report Key24429626
Report Number3005248192-2026-00017
Device Sequence Number10298088
Product Code OOI
UDI-Device Identifier00884999048034
UDI-Public(01)00884999048034(11)220601(240)08N53-002
Combination Product (Y/N)N
Initial Reporter CountryMX
PMA/510(K) Number
P190025
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Remedial Action Recall
Type of Report Initial,Followup
Report Date (Section B) 03/26/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number08N53-002
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/27/2026
Supplement Date Received by Manufacturer03/24/2026
Initial Report FDA Received Date02/24/2026
Supplement Report FDA Received Date03/26/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/01/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
3005248192-03/21/25-001-
Patient Sequence Number1
Patient SexUnknown